Alert archive / California / Flash Flood Warnings in 2006
Flash Flood Warning 5, NWS Los Angeles, CA
NWS Los Angeles, CA issued this flash flood warning at Mar 3, 2006, 8:00 AM PST for Los Angeles County, California. It was in force for 2 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 3, 2006, 8:00 AM PST (16:00 UTC)
- Expired
- Mar 3, 2006, 10:00 AM PST
- In force
- 2 hr
- Issued by
- NWS Los Angeles, CA
- Area
- Counties, with a storm outline in the text
County Los Angeles County, CA
The radar
The Santa Ana Mts radar (KSOX), 76 km from the middle of the area, began a volume at 16:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 3, 8:25 AM PST | FLASH FLOOD | 2 Ne Burbank, CA | MINOR MUD AND DEBRIS FLOW BELOW HARVARD BURN AREA IN WILDWOOD CANYON DUE TO HEAVY RAINFALL. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 25 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS56 KLOX 031604 FFWLOX CAC037-031800- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE OXNARD CA 800 AM PST FRI MAR 3 2006 THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A * FLASH FLOOD WARNING FOR THE HARVARD BURN AREA... CENTRAL LOS ANGELES COUNTY IN SOUTHWEST CALIFORNIA * UNTIL 1000 AM PST * AT 755 AM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED HEAVY SHOWERS OVER THE HOLLYWOOD HILLS MOVING NORTHEAST AROUND 30 MPH. RAINFALL RATES WITH THESE SHOWERS EXCEED ONE HALF INCH PER HOUR. * THE SHOWERS LIKELY PRODUCING FLASH FLOODING IN THE FORM OF MUD AND DEBRIS FLOWS WILL BE IN THE VICINTY OF THE HARVARD BURN AREA NEAR BURBANK BY 815 AM. IN ADDITION TO FLASH FLOODING...RAINFALL IS EXPECTED TO CAUSE DEBRIS FLOWS IN THE HARVARD BURN AREA...ACCORDING TO THRESHOLDS PROVIDED BY THE USGS. AREAS AFFECTED INCLUDE ROADS AND RESIDENCES IN AND BELOW THE BURN AREA. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. LAT...LON 3422 11833 3418 11829 3422 11825 3424 11830 $$ MOYER MORE INFORMATION ON DEBRIS FLOWS CAN BE FOUND AT HTTP://NHSS.CR.USGS.GOV
1 follow-up statement
000 WGUS76 KLOX 031652 FFSLOX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE OXNARD CA 850 AM PST FRI MAR 3 2006 CAC037-031657- LOS ANGELES CA- 850 AM PST FRI MAR 3 2006 ...THE FLASH FLOOD WARNING FOR THE HARVARD BURN AREA IN CENTRAL LOS ANGELES COUNTY IS CANCELLED... THE HEAVY SHOWERS WHICH PROMPTED THE FLASH FLOOD WARNING FOR THE HARVARD BURN AREA NEAR BURBANK HAVE MOVED EAST OF THE AREA. THERE HAVE NOT BEEN ANY REPORTS OF FLASH FLOODING OR MUD AND DEBRIS FLOWS IN OR BELOW THE HARVARD BURN AREA. AT 845 AM...NATIONAL WEATHER SERVICE RADAR SHOWED ADDITIONAL SHOWER ACTIVITY WITH MODERATE RAINFALL INTENSITIES ENTERING WESTERN LOS ANGELES COUNTY. A FLASH FLOOD WATCH REMAINS IN EFFECT FOR THE BURN AREAS OF LOS ANGELES COUNTY UNTIL 6 PM TODAY. STAY TUNED TO NOAA WEATHER RADIO OR YOUR FAVORITE MEDIA OUTLET FOR LATER STATEMENTS AND POSSIBLE WARNINGS. LAT...LON 3422 11833 3418 11829 3422 11825 3424 11830 $$ MOYER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Mar 3, 3:42 AM PST, 4 hours 18 minutes earlier.
Area forecast discussion, Mar 3, 3:42 AM PST, 4 hours 18 minutes before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA 342 AM PST FRI MAR 3 2006 .SHORT TERM...ENERGETIC FRONTAL SYSTEM PUSHING ACRS SLO AND SBA COUNTIES...WITH MODERATE TO HEAVY RAIN...AND EVEN A FEW TSTMS. SOME OF THE TSTMS COULD PRODUCE GUSTY WINDS AND HAIL IN SLO AND SBA COUNTIES EARLY THIS MORNING. NUMEROUS BANDS OF SHOWERS...SOME HEAVY...HAVE PUSHED INTO VTU AND WRN L.A. COUNTIES. HAVE ISSUED FLASH FLOOD WATCHES FOR THE BURN AREAS OF L.A...VTU...MAINLY DUE TO THE LOW THRESHOLDS REQUIRED TO YIELD FLASH FLOODING AND MUD AND DEBRIS FLOWS. HAVE ALSO INCLUDED THE GAVIOTA BURN AREA IN SBA COUNTY...BECAUSE ALTHOUGH THE AMOUNTS REQUIRED TO PRODUCE FLOODING THERE ARE HIGHER...SBA COUNTY WILL BE CLOSEST TO THE MOST DYNAMIC PART OF THGE FRONTAL SYSTEM. RAINFALL TOTALS ARE EXPECTED TO AVERAGE THREE QUARTERS OF AN INCH TO AN INCH AND A HALF ACRS SLO AND SBA COUNTY...WITH ONE THIRD OF AN INCH TO THREE QUARTERS OF AN INCH IN VTU AND L.A. COUNTIES. AS USUAL...THERE WILL BE LOCALLY HIGHER AMTNS IN HIGHER TERRAIN. AND...AS MENTIONED...THERE COULD BE SOME LOCALLY HIGH INTESITY RAINS...WHICH WOULD POSE PROBLEMS FOR THE BURN AREAS. SNOW LEVELS WERE RUNNING BETWEEN 4000 AND 5000 FEET...BUT WILL LIKELY LOWER A BIT MORE...ESPECIALLY ACRS NRN SXNS...WHERE SNOW COULD FALL AS LOW AS 3000 TO 3500 FEET ACRS SLO AND SBA COUNTIES... AND IN THE HIGEST TERRAIN OF THE ANTELOPE VLY. TOTALS SNOW ACCUMULATIONS ARE EXPECTED TO AVERAGE 3 TO 6 INCHES ABOVE 4000 FEET. THIS SYSTEM WILL MOVE THROUGH VERY QUICKLY TODAY...WITH RAIN TURING TO SHOWERS ACRS SLO AND SBA COUNTIES BY MID OR LATE MORNING...AND THIS AFTERNOON ACRS VTU AND L.A. COUNTIES. THEN...SHOWERS WILL END ACRS THE ENTIRE AREA THIS EVENING. HGTS REBOUND ACRS THE AREA ON SAT AS THE TROUGH MOVE E...BUT CYCLONIC FLOW ALF WILL CONT...AND SHOULD HAVE ENOUGH MOISTURE TO KEEP SKIES PTLY CLOUDY. TEMPS WILL REBOUND A BIT...BUT WILL STILL BE BELOW NORMAL ACRS THE REGION. NEXT UPPER LOW MOVG THRU THE ERN PAC WILL APCH THE W CST SUNDAY. RIDGING AHEAD OF THIS SYSTEM WILL KEEP MOST OF THE AREA DRY ON SUNDAY...ALTHOUGH CLOUDS WILL BEGIN TO INCREASE...ESPECIALLY IN THE AFTERNOON N OF PT CONCEPTION. THERE IS A SLIGHT CHANCE OF RAIN ACRS SLO/NRN SBA COUNTIES LATE IN THE DAY. ACRS L.A. AND VTU COUNTIES...SUNDAY WILL WARM A BIT MORE...AND WILL LIKELY BE THE WARMEST DAY IN WHAT WILL BE A VERY COOL WEEK ACRS THE AREA. .LONG TERM...FRONTAL BAND WITH THAT NEXT SYSTEM WILL SPREAD A FAIRLY DECENT BAND OF RAIN INTO THE CENTRAL CST SUN NIGHT INTO EARLY MONDAY...WITH RAIN SPREADING INTO VTU AND L.A. COUNTIES DURING MONDAY. LOOKS LIKE HEAVIEST RAIN BY FAR BE ACRS SLO AND NRN SBA COUNTIES...WHERE MID LVL DYNAMICS AND LOW LVL SLY FLOW WILL BE FAIRLY IMPRESSIVE. XPCT LESS IN THE WAY OF RAIN ACRS VTU AND L.A. COUNTIES WITH THAT SYSTEM. MEAN TROUGH WILL LINGER ALG THE W CST THRU NEXT WEEK...WITH VARIOUS IMPULSES MOVING INTO THE W CST. THIS WILL MAINTAIN VERY COOL WEATHER ACRS THE AREA NEXT WEEK...WITH OCCASIONAL THREATS OF RAIN AND FAIRLY LOW ELEVATION SNOWS. AT THIS POINT...IT LOOKS LIKE THE BEST THREAT OF RAIN WILL BE WED NIGHT/THU...BUT THAT IS SUBJECT TO CHANGE. && .AVIATION...COLD FRONT WILL MOVE THROUGH THE AREA THIS MORNING BRINGING SHOWERS AND A SLIGHT CHANCE OF THUNDERSTORMS THIS MORNING FOR AREAS N OF POINT CONCEPTION. SOME AFTERNOON INSTABILITY SHOWERS WILL BE POSSIBLE THIS AFTERNOON DUE TO COLD AIR ALOFT... SO CANT RULE OUT AN ISOLATED THUNDERSTORM IN THE NORTHERN AREAS. VSBYS SHOULD PREDOMINANTLY BE VFR WITH LOCAL MVFR VSBYS ASSOCIATED WITH SHOWERS. EXPECT MVFR CIGS FOR THE MOST PART WITH LOC IFR CIGS ASSOCIATED WITH FRONT. AREAS N OF POINT CONCEPTION SHOULD HAVE VFR CIGS RETURN BY THIS AFTERNOON. EXPECT GUSTY S WINDS IN FRONT OF THE COLD FRONT THIS MORNING...THEN SHIFTING TO THE W TO NW EARLY THIS AFTERNOON. KLAX WILL SEE WINDS PICK UP FROM THE SE UP TO 12 KT THIS MORNING...THEN SHIFT TO THE W AT 16 KT AS THE COLD FRONT MOVES THROUGH THE AREA. WINDS WILL LOWER IN THE EVENING. && .LOX WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH (SEE LAXFFALOX). SNOW ADVISORY (SEE LAXWSWLOX). SMALL CRAFT ADVISORY (SEE LAXCWFLOX). HIGH SURF ADVISORY (SEE LAXCFWLOX). HIGH RIP CURRENT RISK (SEE LAXSRFLOX). SPECIAL WEATHER STATEMENT (SEE LAXSPSLOX). && PUBLIC...BRUNO AVIATION...KAPLAN
Hazardous weather outlook, Mar 3, 6:00 AM PST, 2 hours before
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
The office that day
Everything else NWS Los Angeles, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 1:55 AM PST | Marine Weather Statement | LOX | 10 hr |
Nearby
Flash Flood Warnings in California, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; radar from the NEXRAD Level II archive.